Alert archive / Kansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 92, NWS Dodge City, KS

June 2, 20259 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 2, 2025, 7:12 PM CDT for 9 counties in Kansas. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2025, 7:12 PM CDT (00:12 UTC)
Expired
Jun 2, 2025, 8:00 PM CDT
In force
48 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ford County, KS, Gray County, KS, Kiowa County, KS, Meade County, KS, Pratt County, KS

The radar

The Dodge City radar (KDDC), 62 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 7:15 PM CDTTSTM WND GST 55Minneola, KSWind Gusts estimated between 50 and 60 mph.
Jun 2, 7:18 PM CDTTSTM WND GST 553 Wsw Kingsdown, KSReport received from Mesonet station UP835.
Jun 2, 7:19 PM CDTTSTM WND GST 603 Ene Dodge City, KSASOS station KDDC Dodge City Regional Airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 3:46 PM CDTSevere Thunderstorm WatchSPC7 hr
Jun 2, 5:51 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3338 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

910 
WUUS53 KDDC 030012
SVRDDC
KSC007-025-033-047-057-069-097-119-151-030100-
/O.NEW.KDDC.SV.W.0092.250603T0012Z-250603T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
712 PM CDT Mon Jun 2 2025

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Ford County in southwestern Kansas...
  Kiowa County in south central Kansas...
  Northeastern Meade County in southwestern Kansas...
  Western Barber County in south central Kansas...
  Comanche County in south central Kansas...
  Southeastern Gray County in southwestern Kansas...
  Southern Edwards County in south central Kansas...
  Southwestern Pratt County in south central Kansas...
  Clark County in southwestern Kansas...

* Until 800 PM CDT.

* At 712 PM CDT, severe thunderstorms were located along a line
  extending from near Ft. Dodge to near Buttermilk, moving east at 50
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Coldwater, Bucklin, Protection, Ford, Wright, and Buttermilk 
  around 715 PM CDT.
  Lake Coldwater around 720 PM CDT.
  Mullinville and Windhorst around 725 PM CDT.
  Wilmore around 730 PM CDT.

Other locations in the path of these severe thunderstorms include
Greensburg, Aetna, Belvidere, Haviland, Sun City, Centerview and
Croft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3701 10000 3769 10037 3797 9919 3700 9871
      3700 9945
TIME...MOT...LOC 0012Z 264DEG 43KT 3776 9993 3709 9940 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BENNETT
2 follow-up statements
984 
WWUS53 KDDC 030022
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
722 PM CDT Mon Jun 2 2025

KSC069-119-030032-
/O.CAN.KDDC.SV.W.0092.000000T0000Z-250603T0100Z/
Meade KS-Gray KS-
722 PM CDT Mon Jun 2 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MEADE AND
SOUTHEASTERN GRAY COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central and southwestern Kansas.

&&

LAT...LON 3701 9986 3772 10021 3797 9919 3700 9871
      3700 9945
TIME...MOT...LOC 0022Z 267DEG 45KT 3778 9980 3711 9927 

$$

KSC007-025-033-047-057-097-151-030100-
/O.CON.KDDC.SV.W.0092.000000T0000Z-250603T0100Z/
Ford KS-Kiowa KS-Barber KS-Comanche KS-Edwards KS-Pratt KS-Clark KS-
722 PM CDT Mon Jun 2 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR FORD...KIOWA...WESTERN BARBER...COMANCHE...SOUTHERN EDWARDS...
SOUTHWESTERN PRATT AND CLARK COUNTIES...

At 722 PM CDT, severe thunderstorms were located along a line
extending from near Wright to near Buttermilk, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Coldwater, Mullinville, Windhorst, and Lake Coldwater around 725 
  PM CDT.
  Wilmore around 730 PM CDT.

Other locations in the path of these severe thunderstorms include
Greensburg, Aetna, Belvidere, Haviland, Sun City, Centerview,
Fellsburg, Croft and Wellsford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3701 9986 3772 10021 3797 9919 3700 9871
      3700 9945
TIME...MOT...LOC 0022Z 267DEG 45KT 3778 9980 3711 9927 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BENNETT
048 
WWUS53 KDDC 030041
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
741 PM CDT Mon Jun 2 2025

KSC007-025-033-047-057-097-151-030100-
/O.CON.KDDC.SV.W.0092.000000T0000Z-250603T0100Z/
Ford KS-Kiowa KS-Barber KS-Comanche KS-Edwards KS-Pratt KS-Clark KS-
741 PM CDT Mon Jun 2 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN FORD...KIOWA...WESTERN BARBER...COMANCHE...SOUTHERN
EDWARDS...SOUTHWESTERN PRATT AND NORTHEASTERN CLARK COUNTIES...

At 740 PM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Kinsley to near Aetna, moving east at
50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Haviland, Sun City, Belvidere, Centerview, Fellsburg, Croft and 
  Wellsford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3740 9967 3777 9996 3797 9919 3700 9871
      3700 9945
TIME...MOT...LOC 0040Z 271DEG 44KT 3781 9944 3714 9891 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BENNETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:24 PM CDT, 1 hour 48 minutes earlier. Its key messages:

  • Strong damaging winds will be possible tonight (45 to near 60%), especially west of highway 183. Wind gusts greater than 70 mph can be expected.
  • Much cooler temperatures can be expected on Tuesday. There is currently a greater than 70% chance that high temperatures will remain below 70 degrees west and north of Dodge City.
  • Unseasonably cool with thunderstorms possible almost each day for the last half of the work week.
Area forecast discussion, Jun 2, 5:24 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
524 PM CDT Mon Jun 2 2025

.KEY MESSAGES...

- Strong damaging winds will be possible tonight (45 to near
  60%), especially west of highway 183. Wind gusts greater than
  70 mph can be expected.

- Much cooler temperatures can be expected on Tuesday. There is
  currently a greater than 70% chance that high temperatures
  will remain below 70 degrees west and north of Dodge City.

- Unseasonably cool with thunderstorms possible almost each day
  for the last half of the work week.

&&

.UPDATE...
Issued at 517 PM CDT Mon Jun 2 2025

Mesoscale Discussion...

The broken line of storms from Syracuse to Ulysses to Hugoton
will congeal into a solid storm line as a cold pool develops by
23 UTC (6 pm CDT) and then progress eastward. Isolated severe
winds will become more widespread as a result, with gusts to 70+
mph. Until the solid line forms, there could be a few more
reports of quarter sized hail with the strongest cells.

&&

.DISCUSSION...
Issued at 216 PM CDT Mon Jun 2 2025

An area of low pressure at the surface was centered over
southeast Colorado earlier today, with a surface boundary
extending south into the Texas Panhandle. A 500mb trough was
situated over Arizona, and as of 10am Monday scattered
thunderstorms were ongoing ahead of this upper level trough over
New Mexico. Short term weather models are in good agreement
that this upper level trough moving into southwest Kansas early
tonight as enhanced lift (indicated by ongoing convection) ahead
of this upper wave spreads into southwest Kansas after 4pm. 
Model soundings indicate an inverted V profile and steep 0-3km
lapse rates exceeding 9C/km across extreme southwest Kansas
ahead of this system with little to no CIN. This plus the
enhanced upper level lift developing supports the SPCs latest
assessment and the decision to increase the wind gust potential
from these storms. Based on the deeply mixed environment and
very unstable environment...damaging winds exceeding 70 mph will
be possible (45 to near 60%) early tonight. A few storms may
also produce some isolated hail before sunset.

Currently based on the latest CAMS the greatest risk for
these strong damaging winds will be south of I-70 and west of
Highway 183 between 6pm and 11 pm. Brief periods of heavy
rainfall are also expected given the high PWATS, potentially
reducing visibility and producing ponding of water in poor
drainage areas.

After these storms move out of the area after midnight...a
brief lull in precipitation is anticipated before a strong cold
front pushes across western Kansas early Tuesday morning.
Another round of thunderstorms will accompanying this front on
Tuesday with some of these storm being capable of producing
locally heavy rainfall and wind gusts over 40 mph. Severe
weather is not expected during this period.

Behind the cold front, gusty north winds will usher in
significantly cooler air. With continued cloud cover and
lingering rain, daytime temperatures on Tuesday will not warm
much. Expect a drop from highs near 90 today (Monday) to highs
in the 60s and 70s on Tuesday. There is currently a greater
than 70% chance that high temperatures will remain below 70
degrees west and north of Dodge City.

For the remainder of the workweek, unseasonably cool
temperatures will persist with several additional chances for
thunderstorms. Ensemble models are in agreement that multiple
upper level disturbances will cross western Kansas late week and
early this weekend. One more significant upper level trough is
expected to cross the Central Plains on Thursday or Friday.
While ensemble clusters vary slightly on timing, they all agree
that MUCAPE values over 500 J/kg and 0-6 km shear will increase
to 70% or higher and a 50-70% chance of surface dewpoints
exceeding 60 ahead of this upper level system. This setup
presents the potential for our next chance for severe
thunderstorms across southwest Kansas late in the work week.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 500 PM CDT Mon Jun 2 2025

Scattered to numerous thunderstorms are expected to impact all
airports during the 00-06z Tue time frame. Some storms will be
severe, with a primary risk of outflow winds of 50-60 kts.
Maintained convective TEMPO groups in all TAFs. A strong cold
front will sweep through the airports 12-15z Tue, with an abrupt
shift to strong north winds. After 15z Tue, north wind gusts of
32-37 kts are expected. Widespread post frontal IFR stratus is
expected at all airports Tuesday morning, with ceilings
gradually returning to VFR through Tuesday afternoon.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...Finch
DISCUSSION...Burgert
AVIATION...Turner
Hazardous weather outlook, Jun 2, 4:57 AM CDT, 14 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
457 AM CDT Mon Jun 2 2025

KSZ030-031-043>046-061>066-074>081-084>090-031000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
457 AM CDT Mon Jun 2 2025 /357 AM MDT Mon Jun 2 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

There are chances for severe thunderstorms this evening between 5
pm and 10 pm. Large hail and damaging winds are the primary
concerns.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There are chances for thunderstorms Wednesday night through the
weekend. It is too early to tell if these storms will be severe.

.SPOTTER INFORMATION STATEMENT...

Reports of severe weather and heavy rainfall are always greatly
appreciated.

In the hours before

Local storm report, Jun 2, 6:32 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
632 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     Tstm Wnd Gst     Holcomb                 37.99N 100.99W
06/02/2025  M59 MPH          Finney             KS   Mesonet

            Report received from AWN Casade Rodney
            observation site.

&&

RCB
Local storm report, Jun 2, 6:36 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
636 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     Tstm Wnd Gst     8 NNE Copeland          37.66N 100.60W
06/02/2025  M50 MPH          Gray               KS   Public

            Report received from AWN observation site.

&&

RCB
Local storm report, Jun 2, 6:38 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
638 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     Tstm Wnd Gst     2 N Lakin               37.97N 101.25W
06/02/2025  M51 MPH          Kearny             KS   AWOS

            AWOS station K36K 2 N Lakin.

0556 PM     Tstm Wnd Gst     2 WSW Liberal           37.03N 100.97W
06/02/2025  M53 MPH          Seward             KS   AWOS

            AWOS station KLBL Liberal.

&&
Special weather statement, Jun 2, 6:40 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Dodge City KS
640 PM CDT Mon Jun 2 2025

KSZ063-064-076>080-087>089-030045-
Gray KS-Finney KS-Hodgeman KS-Meade KS-Clark KS-Kiowa KS-Haskell KS-
Edwards KS-Ford KS-Comanche KS-
640 PM CDT Mon Jun 2 2025

...STRONG THUNDERSTORMS WILL IMPACT FORD...WESTERN KIOWA...SOUTHERN
FINNEY...SOUTHEASTERN HODGEMAN...MEADE...WESTERN COMANCHE...GRAY...
SOUTHWESTERN EDWARDS...NORTHEASTERN HASKELL AND CLARK COUNTIES
THROUGH 745 PM CDT...

At 640 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Ingalls to 9 miles west of
Englewood. Movement was east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Fowler, Ingalls, Englewood, and The Haggard Elev around 645 PM
  CDT.
  Cimarron and Ensign around 650 PM CDT.
  Minneola, Howell, and Acres around 700 PM CDT.

Other locations in the path of these storms include Dodge City,
Ashland, Bloom, Sitka, Clark State Lake, Kingsdown, Wright, Ft.
Dodge, Ford, Bucklin and Protection.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Kansas. A Severe Thunderstorm Watch also remains in
effect until 100 AM CDT for south central and southwestern Kansas.

&&

LAT...LON 3700 10031 3774 10088 3802 9957 3700 9944
TIME...MOT...LOC 2340Z 260DEG 38KT 3777 10054 3702 10015

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

BENNETT
Special weather statement, Jun 2, 6:48 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Dodge City KS
648 PM CDT Mon Jun 2 2025

KSZ043>045-063-064-077-078-030045-
Gray KS-Finney KS-Hodgeman KS-Lane KS-Scott KS-Ness KS-Ford KS-
648 PM CDT Mon Jun 2 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN FORD...FINNEY...
SCOTT...SOUTHWESTERN NESS...HODGEMAN...LANE AND NORTHERN GRAY
COUNTIES THROUGH 745 PM CDT...

At 648 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Shallow Water to 7 miles
northwest of The Haggard Elev. Movement was northeast at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Grigston around 655 PM CDT.
  Amy and Kalvesta around 700 PM CDT.
  Dighton around 705 PM CDT.

Other locations in the path of these storms include Alamota, Shields,
Pendennis, Beeler and Jetmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Kansas. A Severe Thunderstorm Watch
also remains in effect until 100 AM CDT for southwestern and west
central Kansas.

&&

LAT...LON 3870 10041 3859 10009 3798 9958 3775 10085
      3820 10109 3870 10092
TIME...MOT...LOC 2348Z 219DEG 47KT 3835 10078 3770 10038

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

UMSCHEID
Local storm report, Jun 2, 6:53 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
653 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     Tstm Wnd Gst     3 NW Pierceville        37.92N 100.72W
06/02/2025  M54 MPH          Finney             KS   ASOS

            ASOS station KGCK Garden City.

&&

RCB

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:24 PM CDTSpecial Weather StatementDDCHodgeman, Lane, Ness, Trego51 min
Jun 2, 7:57 PM CDTSpecial Weather StatementDDCComanche, Edwards, Kiowa48 min
Jun 2, 8:01 PM CDTSpecial Weather StatementDDCEllis, Ness, Rush, Trego59 min
Jun 2, 8:26 PM CDTSpecial Weather StatementDDCBarber, Pratt34 min
Jun 2, 8:30 PM CDTSevere Thunderstorm WarningDDCEllis, Trego48 min
Jun 2, 8:33 PM CDTSevere Thunderstorm WarningDDCBarber, Pratt42 min
Jun 3, 2:30 AM CDTSpecial Weather StatementDDCBarber30 min
Jun 3, 3:24 AM CDTSpecial Weather StatementDDCPratt51 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.